Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 44, NWS Mobile, AL

April 14, 2007Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 14, 2007, 5:58 PM CDT for Crenshaw County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2007, 5:58 PM CDT (22:58 UTC)
Expired
Apr 14, 2007, 6:32 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:26 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 142258
SVRMOB
ALC041-142345-
/O.NEW.KMOB.SV.W.0044.070414T2258Z-070414T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTH OF ANDALUSIA TO 10 MILES SOUTHWEST OF          
  ANDALUSIA... AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANTLEY BY 610 PM CDT...
  8 MILES SOUTHEAST OF GLENWOOD BY 620 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
      3147 8627 3155 8628 3146 8639 3153 8639
      3154 8647 3166 8647 3172 8616

$$
2 follow-up statements
000 
WWUS54 KMOB 142317
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT SAT APR 14 2007

ALC041-142345-
/O.CON.KMOB.SV.W.0044.000000T0000Z-070414T2345Z/
CRENSHAW AL-
616 PM CDT SAT APR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CRENSHAW COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES SOUTH OF LUVERNE TO 11 MILES NORTHWEST OF ELBA
TO ANDALUSIA...MOVING EAST AT 50 MPH.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
      3147 8627 3155 8628 3146 8639 3153 8639
      3173 8640 3172 8616

$$
000 
WWUS54 KMOB 142332
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
632 PM CDT SAT APR 14 2007

ALC041-142342-
/O.CAN.KMOB.SV.W.0044.000000T0000Z-070414T2345Z/
CRENSHAW AL-
632 PM CDT SAT APR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRENSHAW COUNTY IS
CANCELLED...

THE LINE OF SEVERE STORMS HAS SINCE MOVED EAST OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3166 8616 3163 8619 3146 8619 3146 8619
      3147 8627 3155 8628 3146 8639 3153 8639
      3173 8640 3172 8616

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:39 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 14, 5:39 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
539 PM CDT SAT APR 14 2007

.UPDATE...NEW WEATHER WATCH (WW) BOX (TORNADO) HAS JUST BEEN RECEIVED
BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA. THE NEW WATCH 143
REPLACES WW 141 AND IS IN EFFECT FOR THE ENTIRE AREA THROUGH 11 PM
THIS EVENING.

FORECAST AREA IS IN THE RIGHT REAR QUADRANT OF A 120-130 KNOT HIGH
LEVEL JET STREAK WITH FAVORABLE DIFFLUENT FLOW ALOFT. THIS SUPPORTS
CONTINUED LIFT OVER THE AREA AS COLD FRONT APPROACHES. THE ATMOSPHERE
REMAINS MOIST AND UNSTABLE WITH ADEQUATE SHEAR (TURNING OF THE WINDS
WITH HEIGHT) TO BE ENOUGH FOR THE THREAT OF THUNDERSTORM
ROTATION/TORNADOES THIS EVENING. PUBLIC...MARINE ZONES AND DIGITAL
FORECASTS WILL SOON BE UPDATED TO REFLECT THESE CHANGES. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 14, 5:00 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF SEVERE THUNDERSTORMS...

...HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA
BEACHES...

A LARGE LOW PRESSURE SYSTEM MOVING EAST OUT OF THE SOUTHERN PLAINS
WILL MOVE EAST ACROSS THE SOUTHEASTERN STATES TODAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH THE MISSISSIPPI AND
ALABAMA STATE LINE BY EARLY AFTERNOON. IN ADVANCE OF THE COLD
FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND NORTHWEST
FLORIDA THROUGH THIS EVENING.

AT THIS TIME...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE
PRIMARY HAZARD ASSOCIATED WITH THE SEVERE THUNDERSTORMS.
HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN
SCATTERED STORMS DEVELOPING AHEAD OF THE SQUALL LINE THIS MORNING AND
AFTERNOON. THE SQUALL LINE WILL MOVE ACROSS SOUTHEAST MISSISSIPPI IN
THE MID TO LATE MORNING HOURS...ACROSS COASTAL AND SOUTHWEST ALABAMA
AROUND MID DAY...AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTH
CENTRAL ALABAMA IN THE MID TO LATE AFTERNOON HOURS.

THE STRONG SOUTHERLY WINDS TODAY WILL CREATE DANGEROUS BOATING
CONDITIONS FOR SMALL CRAFT. THESE STRONG WINDS WILL ALSO CREATE A
HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND
NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG NORTHERLY WINDS IN THE WAKE OF THE FRONT WILL MAINTAIN
DANGEROUS BOATING CONDITIONS ACROSS THE MARINE AREA FOR SMALL CRAFT
THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS REQUESTED THROUGH LATE THIS EVENING.

In the hours before

Local storm report, Apr 14, 3:56 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     2 SE FATAMA             31.88N 87.21W
04/14/2007                   WILCOX             AL   EMERGENCY MNGR

            WILCOX COUNTY EMA REPORTS TREES DOWN ALONG COUNTY ROAD 45
            SE OF FATAMA. TIME ESTIMATED.

&&

DL
Local storm report, Apr 14, 4:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     HIGHLAND HOME           31.95N 86.31W
04/14/2007                   CRENSHAW           AL   EMERGENCY MNGR

            TREES DOWN IN NORTHERN CRENSHAW COUNTY ALONG HIGHWAY 331.

&&

RB
Local storm report, Apr 14, 4:20 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NW HIGHLAND HOME      31.98N 86.35W
04/14/2007                   CRENSHAW           AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON AL 97 BETWEEN CR 31 AND
            HIGHLAND HOME IN NORTHERN CRENSHAW COUNTY.

&&

RB
Local storm report, Apr 14, 4:41 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     STATE LINE              31.44N 88.47W
04/14/2007                   WAYNE              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE STATE LINE VICINITY

1150 AM     TSTM WND DMG     1 S STATE LINE          31.42N 88.47W
04/14/2007                   GREENE             MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE STATE LINE VICINITY

&&

DL
Local storm report, Apr 14, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     3 SW EVERGREEN          31.40N 86.99W
04/14/2007                   CONECUH            AL   STORM CHASER

            USA METEOROLOGY STUDENTS REPORT TREES DOWN ON HIGHWAY 31
            JUST SOUTHWEST OF EVERGREEN.

&&

RB
Local storm report, Apr 14, 5:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     1 N CASTLEBERRY         31.31N 87.02W
04/14/2007                   CONECUH            AL   STORM CHASER

            TREES AND POWER LINES DOWN WITH SOME STRUCTURAL DAMAGE
            INCLUDING DAMAGE TO A HOME AND A SHED.

&&

RB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:38 AM CDTTornado WarningMOBChoctaw37 min
Apr 14, 11:59 AM CDTTornado WarningMOBWashington46 min
Apr 14, 12:28 PM CDTSevere Thunderstorm WarningMOBClarke62 min
Apr 14, 1:15 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox60 min
Apr 14, 2:09 PM CDTSevere Thunderstorm WarningMOBWashington36 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox30 min
Apr 14, 2:48 PM CDTSevere Thunderstorm WarningMOBButler27 min
Apr 14, 4:00 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw30 min
Apr 14, 5:07 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia38 min
Apr 14, 5:19 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw26 min
Apr 14, 5:31 PM CDTTornado WarningMOBCrenshaw29 min
Apr 14, 5:35 PM CDTFlash Flood WarningMOBConecuh, Escambia115 min
Apr 14, 5:38 PM CDTSevere Thunderstorm WarningMOBCovington37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.